MOH'D A. HABBAB, M.D.; JACOB I. HAFT, M.D.
To the editor: Propylene glycol has been reported to induce heparin resistance during intravenous nitroglycerin infusion (1). We report the same effect induced by the initiation and termination of the infusion of two different preparations of intravenous nitroglycerin, one with propylene glycol and the other without, occurring in a single patient.
A 54-year-old man had percutaneous transluminal coronary angioplasty of a lesion on the left circumflex coronary artery. Although the vessel was dilated from a 99% to a 30% occlusion, he developed pressure-like chest pain immediately after the procedure. A repeat angiogram revealed spasm. Redilation was done and a continuous
Learn more about subscription options.
Register Now for a free account.
HABBAB MA, HAFT JI. Intravenous Nitroglycerin and Heparin Resistance. Ann Intern Med. 1986;105:305. doi: 10.7326/0003-4819-105-2-305_1
Download citation file:
Published: Ann Intern Med. 1986;105(2):305.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only